Metformin Linked to B12 Deficiency

rated by 0 users
This post has 4 Replies | 2 Followers

Top 10 Contributor
Female
Posts 140
shortie Posted: Wed, Jan 11 2012 5:43 PM

I was watching Dr Oz tonight and he spoke of B 12 deficiency and tested his audience for it and 1/3 of the audience had it!  Has anyone been tested for this?  I have not!

WebMD has an article on it that said just what Oz stated---THAT METFORMIN LOWERS  OUR B12.......no one ever told me this!

If you are very tired...like I am of late....have it tested.

 

Shortie

Not Ranked
Posts 1
janniebug replied on Mon, Feb 13 2012 7:22 PM

I had no idea that Metformin affected B12.  Thanks for the heads up, Shortie!

Not Ranked
Posts 1

thank you for that info..I will speak to my dr. about this..lately I have been very tired, with no energy..Catherine

 

Top 10 Contributor
Male
Posts 374
Simi_Papa replied on Tue, Apr 17 2012 11:03 PM

You might want to read this article before you stop Metformin:

http://www.cbsnews.com/8301-504763_162-57410467-10391704/cheap-diabetes-drug-metformin-may-fight-cancer-studies-show/

Bill

"May the Force be with you!"

Diagnosed in 1997; Off all meds except Metformin!! Smile

www.nvhealthy.com

Top 10 Contributor
Posts 172
Madman replied on Thu, Apr 19 2012 4:19 PM

Low levels of B12 are also related to neuropathy.

It's worth discussing with your dr. Personally, I take sublingual B12 "dots" every few days.  B12 is water soluble I believe, so I can't say for sure it works to maintain the levels and I haven't had mine checked.

Page 1 of 1 (5 items) | RSS